Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 168, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 8, 2021, 11:15 AM CDT for 6 counties in Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2021, 11:15 AM CDT (16:15 UTC)
- Expired
- Jun 8, 2021, 12:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cherokee County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 81 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 11:37 AM CDT | TSTM WND DMG | Appleby, TX | SEVERAL LARGE TREES DOWN ON APPLEBY SAND ROAD BETWEEN CR 2041 AND SL 224. |
| Jun 8, 11:42 AM CDT | TSTM WND DMG | 5 Sse Tenaha, TX | TREE DOWN ON HWY 96 BETWEEN CENTER AND TENAHA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1621 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
903
WUUS54 KSHV 081615
SVRSHV
TXC073-347-365-401-405-419-081700-
/O.NEW.KSHV.SV.W.0168.210608T1615Z-210608T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1115 AM CDT Tue Jun 8 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southern Panola County in northeastern Texas...
Southeastern Rusk County in northeastern Texas...
Northern Nacogdoches County in eastern Texas...
Western Shelby County in eastern Texas...
Northwestern San Augustine County in eastern Texas...
Southeastern Cherokee County in northeastern Texas...
* Until noon CDT.
* At 1114 AM CDT, severe thunderstorms were located along a line
extending from Pinehill to near Garrison to Nacogdoches, moving
east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Nacogdoches, Carthage, Center, Tenaha, Timpson, Garrison, Melrose,
Pinehill, Martinsville, Minden, Trawick, Appleby, Mount Enterprise,
Gary City, Chapman, Jericho, Stockman, Lawsonville, Fairplay and
Arcadia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3224 9414 3185 9415 3152 9424 3155 9491
3182 9474 3223 9466
TIME...MOT...LOC 1614Z 266DEG 30KT 3209 9458 3183 9459 3162 9467
HAIL...<.75IN
WIND...60MPH
$$
042 follow-up statements
886
WWUS54 KSHV 081640
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1140 AM CDT Tue Jun 8 2021
TXC073-347-365-401-405-419-081700-
/O.CON.KSHV.SV.W.0168.000000T0000Z-210608T1700Z/
Panola TX-Rusk TX-Nacogdoches TX-Shelby TX-San Augustine TX-
Cherokee TX-
1140 AM CDT Tue Jun 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHEASTERN PANOLA...SOUTHEASTERN RUSK...NORTHERN NACOGDOCHES...
WESTERN SHELBY...NORTHWESTERN SAN AUGUSTINE AND SOUTHEASTERN CHEROKEE
COUNTIES...
At 1139 AM CDT, severe thunderstorms were located along a line
extending from near Carthage to near Timpson to Martinsville, moving
east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Nacogdoches, Carthage, Center, Tenaha, Timpson, Garrison, Melrose,
Martinsville, Appleby, Gary City, Jericho, Stockman, Arcadia, Woods
and Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3224 9414 3185 9415 3152 9424 3155 9491
3183 9450 3223 9443
TIME...MOT...LOC 1639Z 266DEG 30KT 3210 9434 3184 9436 3163 9444
HAIL...<.75IN
WIND...60MPH
$$
04597
WWUS54 KSHV 081701
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1201 PM CDT Tue Jun 8 2021
TXC073-347-365-401-405-419-081711-
/O.EXP.KSHV.SV.W.0168.000000T0000Z-210608T1700Z/
Panola TX-Rusk TX-Nacogdoches TX-Shelby TX-San Augustine TX-
Cherokee TX-
1201 PM CDT Tue Jun 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PANOLA...
SOUTHEASTERN RUSK...NORTHERN NACOGDOCHES...WESTERN SHELBY...
NORTHWESTERN SAN AUGUSTINE AND SOUTHEASTERN CHEROKEE COUNTIES HAS
EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
LAT...LON 3224 9414 3185 9415 3152 9424 3155 9491
3183 9450 3223 9443
TIME...MOT...LOC 1701Z 266DEG 30KT 3211 9413 3185 9415 3164 9423
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:39 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 8, 9:39 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
939 AM CDT Tue Jun 8 2021
.UPDATE...
Sent a quick update to beef up pops areawide and based on high res
progs which suggest the intense line of convection just now
entering NE TX will move from west to east through our region
today. Also considerable flooding is ongoing across McCurtain
County, Oklahoma attm promoting the necessity of a Flash Flood
Emergency needing to be issued.
Lowered temperatures about a category as well given the abundant
blowoff from the convection to our west even through we should see
some recovery out west by late this afternoon.
Did not make any changes to the present Flash Flood Watch.
Update already sent...13.
&&
.PREV DISCUSSION... /issued 629 AM CDT Tue Jun 8 2021/
AVIATION...
Mix of flight categories from MVFR to VLIFR observed due to
fog/low cigs will gradually improve through late morning, with
most sites returning to VFR. Convection to continue to develop
again this morning, possibly affecting KTXK/KELD, with development
further swd possible by late this morning/early this aftn.
Convection to diminish across the srn half of the region with the
loss of daytime heating, but will continue to be possible across
the nrn half through the end of the pd.
/12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 73 91 74 / 80 20 20 10
MLU 87 72 89 74 / 60 30 50 20
DEQ 81 71 88 73 / 100 50 20 10
TXK 82 73 89 75 / 100 30 20 10
ELD 83 71 90 72 / 70 40 30 20
TYR 87 72 91 75 / 100 10 10 0
GGG 87 71 91 74 / 100 10 10 0
LFK 90 72 93 74 / 80 10 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 PM CDT this evening for ARZ050-051-
059>061-070>073.
LA...None.
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ077.
TX...Flash Flood Watch until 7 PM CDT this evening for TXZ096-097-
108>112.
&&
13/12Hazardous weather outlook, Jun 8, 4:03 AM CDT, 7 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 403 AM CDT Tue Jun 8 2021 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-090915- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass- 403 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Widespread shower and thunderstorms will continue today. Locally heavy rainfall will be possible with these storms, leading to additional flooding across the region. A Flash Flood Watch remains in effect through 7 PM this evening. In addition to the heavy rain, strong gusty winds will be possible, especially if storms are able to organized into clusters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Much drier conditions are expected for the remainder of the week as upper ridging builds into the region from the west. The ridge will start retrograde by the weekend, and widespread rain chances will return. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon. LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 090915- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 403 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Widespread rain chances will continue today, which may lead to additional localized flash flooding concerns. Can't rule out strong gusty winds, especially if storms are able to organized into clusters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Much drier conditions are expected for the remainder of the week as upper ridging builds into the region from the west. The ridge will start retrograde by the weekend, and widespread rain chances will return. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon.
In the hours before
Local storm report, Jun 8, 9:28 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
928 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM FLASH FLOOD 5 NNE HAWORTH 33.91N 94.61W
06/08/2021 MCCURTAIN OK FIRE DEPT/RESCUE
GOODWATER ROAD FLOODED.
&&
25Special weather statement, Jun 8, 9:59 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
959 AM CDT Tue Jun 8 2021
TXZ124-125-136-081545-
Upshur TX-Smith TX-Wood TX-
959 AM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...SOUTHEASTERN WOOD AND
UPSHUR COUNTIES UNTIL 1045 AM CDT...
At 957 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Quitman to Coffee City. Movement was east
at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tyler, Whitehouse, Gladewater, Gilmer, Lindale, Overton, Bullard,
Troup, Quitman, Big Sandy, Hawkins, Arp, Hainesville, Rosewood,
Hoard, West Mountain, Noonday, New Chapel Hill, Winona and Union
Grove.
LAT...LON 3230 9545 3236 9545 3238 9548 3283 9543
3294 9515 3290 9515 3290 9486 3256 9490
3254 9499 3214 9499 3213 9546 3215 9548
3220 9546 3223 9549
TIME...MOT...LOC 1457Z 251DEG 25KT 3278 9539 3212 9546
50Local storm report, Jun 8, 10:18 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TORNADO 4 WSW REKLAW 31.84N 95.05W
06/08/2021 CHEROKEE TX 911 CALL CENTER
TOUCHDOWN ALONG HWY 84 WEST OF REKLAW.
&&
ASLocal storm report, Jun 8, 10:50 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM FLASH FLOOD 9 NW MOUNT ENTERPRISE 32.00N 94.81W
06/08/2021 RUSK TX EMERGENCY MNGR
WATER RISING AND FLOODING SECTION OF HWY
225, 2 MILES NORTH OF LANEVILLE JUST NORTH
OF CR 4173D.
&&
25Local storm report, Jun 8, 11:10 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG 4 WSW TYLER 32.31N 95.38W
06/08/2021 SMITH TX BROADCAST MEDIA
LARGE TREE UPROOTED IN LINDSEY PARK.
&&
ASLocal storm report, Jun 8, 11:15 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD WRIGHT CITY 34.07N 95.01W
06/08/2021 MCCURTAIN OK TRAINED SPOTTER
TWO HOUSES ON NORWOOD STREET AND 2ND RIGHT
BESIDE THE OLD CITY WATER TREATMENT FACILITY
HAD OVER 3 FT OF WATER INSIDE THEIR HOMES;
GLORY BAPTIST CHURCH STANDING IN WATER;
CHAMELEON LANE IS BLOCKED OFF IT LOOKS LIKE
YOU CAN DRIVE OVER IT BUT THERE IS A 6-FT
GAP UNDERNEATH THE ROAD BED WHERE THE
CULVERTS WERE.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:29 AM CDT | Areal Flood Advisory | SHV | Red River | 2 hr |
| Jun 8, 5:13 AM CDT | River Flood Warning | SHV | Bowie, Red River | 52 hr |
| Jun 8, 5:33 AM CDT | Areal Flood Advisory | SHV | Red River | 3 hr |
| Jun 8, 5:37 AM CDT | River Flood Warning | SHV | Sabine, San Augustine | 14 hr |
| Jun 8, 9:31 AM CDT | Tornado Warning | SHV | Smith | 26 min |
| Jun 8, 9:52 AM CDT | Tornado Warning | SHV | Cherokee | 23 min |
| Jun 8, 9:59 AM CDT | Special Weather Statement | SHV | Smith, Upshur, Wood | 46 min |
| Jun 8, 10:12 AM CDT | Tornado Warning | SHV | Cherokee, Rusk | 33 min |
| Jun 8, 10:30 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk | 45 min |
| Jun 8, 10:43 AM CDT | Tornado Warning | SHV | Rusk | 32 min |
| Jun 8, 10:51 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 54 min |
| Jun 8, 11:43 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Shelby | 50 min |
| Jun 8, 12:05 PM CDT | Special Weather Statement | SHV | Sabine, Shelby | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.